Had Surgery and have no appitie...can't eat.....HELP!!!

Discussion in 'General Health & Wellness' started by Reyna, Nov 23, 2003.

  1. Reyna

    Reyna New Member

    I had carpal tunnel surgery 10/10/03 and after the surgery was not hungry and lost my appetite. I was not too concerned and just made sure I took my vitamins. These vitamins were recommended by my Dr and actually have your full dose of fruits and veggies in them along with all the needed vitamins. The Dr takes them on the days he doesn't eat good.

    Well the surgery was 6 weeks ago and I still do not have an appetite. I may get a bagel or two down during the day. I have lost so much weight. I bought a pair of large sweats at Walmart prior to my surgery and never wore them. Well the other day I tried them on and they were too big, so I went back to Walmart and got a size medium. Now those are too big and I am going to go get a size small.

    This is crazy. I did mentioned it to my GP, who said loosing weight was a good thing. I said, but not this way. Does anyone have any ideas of what happened to my appetite and what I should do?????? I know there are those out there saying OMG why is she complaining, but I am worried that this is not healthy at all and scared of why it is happening.
  2. SPR30

    SPR30 New Member

    First let me say...I WISH I COULD LOSE WEIGHT!!!
    I understand your concern though. Losing too much weight too fast is just as unhealthy as gaining it.
    Are you on any meds that cold cause your appetite loss?
    I would make sure your doc checks you out. You may have a medical problem, a couple of years ago my Gramma did, she just had no appetite, food tasted poor. Turns out she had a real problem with parathyroid glands.
    You may not of course, but I am saying there may be a medical reason for this. Just make sure that you do continue to take your vitamins. Drink juice and milk or even something like ensure. Good nutrition doesn't have to mean large quatities of food. Maybe try and eat small snacks during they day. Maybe half and apple, a glass of chocolate milk, handful of nuts, ya know, munch.
    If you want buy some fiber choice. Two tablets (you chew, they taste like orange) gives you 4 grams of fiber. It isn't a laxative. Since you aren't eating well, the fiber would be good for your bowel.
    Well, I hope I helped ya! Have a wonderful, blessed Thanksgiving!~Stacey
    [This Message was Edited on 11/24/2003]
  3. CanadianMaiden

    CanadianMaiden New Member

    Hi Reyna,
    You have associated your weight loss with the surgery, but it may not be that simple. I was losing weight quickly last year. After my doctor sent me to a gastroenterologist I was sent for an upper G.I. scope and exrays it was determined that I had gastroparesis, a complicatioon of diabetes. I was prescribed pantoloc and domperidone. No more weight loss!